Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2006, 8:41 PM CDT for Phelps County, Missouri. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 8:41 PM CDT (01:41 UTC)
- Expired
- May 11, 2006, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:52 PM CDT | FLASH FLOOD | 1 W Newburg, MO | COUNTY ROAD 7530 DOWN TO ONE LANE DUE TO WATER FLOWING OVER ROADWAY. WATER IS CONTINUING TO RISE. |
| May 10, 9:52 PM CDT | FLASH FLOOD | 1 W Rolla, MO | BRIDGE IMPASSABLE ON COUNTY ROAD 8070. RELAYED BY PHELPS COUNTY 911 |
| May 10, 9:52 PM CDT | FLASH FLOOD | 2 Se Rolla, MO | COUNTY ROAD 5180 IMPASSABLE |
| May 10, 9:52 PM CDT | FLASH FLOOD | 4 Ne Rolla, MO | HIGHWAY Y IMPASSABLE |
| May 10, 9:52 PM CDT | FLASH FLOOD | 4 Se Rolla, MO | WATER IS RISING ALONG HIGHWAY CC AND EXPECTED TO COVER ROADWAY SOON |
| May 10, 9:52 PM CDT | FLASH FLOOD | 5 E Rolla, MO | SEVERAL FEET OF WATER COVERING COUNTY ROAD 3330. ROAD IS IMPASSABLE. |
| May 10, 9:52 PM CDT | FLASH FLOOD | 5 Ne Rolla, MO | COUNTY ROAD 8410 IMPASSABLE |
| May 10, 9:52 PM CDT | FLASH FLOOD | 8 Se Rolla, MO | COUNTY ROAD 3520 IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 110141
FFWSGF
MOC161-110730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI.
* UNTIL 230 AM CDT.
* AT 831 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
THE EXCESSIVE RAINFALL FROM TODAY WAS PRODUCING FLOODING ACROSS
PHELPS COUNTY.
* ACCORDING TO LAW ENFORCEMENT OFFICIALS EXCESSIVE RAINFALL WAS
CAUSING FLASH FLOODING TO OCCUR OVER NUMEROUS LOW WATER CROSSINGS
AND OTHER FLOOD PRONE AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY...IT ONLY
TAKES A COUPLE INCHES OF FAST FLOWING WATER TO SWEEP YOUR CAR OFF
THE ROAD. IF YOU DRIVE INTO A FLOODED LOW WATER CROSSING YOU COULD
BE KILLED. DONT PUT YOUR LIFE AT RISK
LAT...LON 3801 9203 3805 9191 3806 9164 3816 9164
3816 9154 3779 9154 3779 9182 3760 9182
3760 9203
$$
IZZI1 follow-up statement
000
WGUS73 KSGF 110456
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT WED MAY 10 2006
MOC161-110730-
PHELPS MO-
1152 PM CDT WED MAY 10 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PHELPS COUNTY UNTIL 230
AM CDT...
AT 1148 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING ON MANY LOW WATER CROSSINGS AND SMALL STREAMS
ACROSS PHELPS COUNTY. ALTHOUGH THE RAIN WILL TAPER OFF...FLOODING
WILL CONTINUE AS RUNOFF FROM THE EXCESSIVE RAINFALL CONTINUES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3801 9203 3805 9191 3806 9164 3816 9164
3816 9154 3779 9154 3779 9182 3760 9182
3760 9203
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:35 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 10, 6:35 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT WED MAY 10 2006 .UPDATE... LIGHT TO MODERATE RAIN CONTINUED ACROSS MUCH OF THE MISSOURI OZARKS AT LATE AFTERNOON. THIS FINAL ROUND OF RAIN WAS ASSOCIATED WITH A SHORTWAVE TRACKING ACROSS THE REGION. THE RAIN WILL TAPER FROM THE WEST THROUGH THE EVENING. ADDITIONAL AMOUNTS WILL GENERALLY BE NEAR ONE THIRD OF AN INCH OR LESS. FOSTER && .DISCUSSION... HEAVY RAIN EVENT LOOKS TO BE COMING TO AN END. HOWEVER...RUNOFF FROM LAST NIGHTS AND TODAYS HEAVY RAINFALL WILL KEEP FLOODING ONGOING THROUGH AT LEAST THE EVENING HOURS...AND LIKELY THROUGH THE OVERNIGHT HOURS. EARLIER IN THE AFTERNOON A SMALL BUT INTENSE AREA OF THUNDERSTORMS DEVELOPED IN ADVANCE OF A STRONG SHORTWAVE ROUNDING THE BASE OF THE MAIN UPPER TROUGH. RAINFALL RATES APPROACHED TWO INCHES PER HOUR AT THE SPRINGFIELD NWS OFFICE AS THE STORMS QUICKLY MOVED THROUGH THE AREA. AS OF 230 PM...THE BULK OF CONVECTION AND HEAVIER RAIN HAD PUSHED EAST OF THE FORECAST AREA. HOWEVER...THERE WAS STILL A LARGE AREA OF LIGHT TO OCCASIONALLY MODERATE RAINFALL THAT EXTENDED BACK INTO EASTERN KANSAS. OBSERVED RAINFALL RATES WITH THIS ACTIVITY WERE GENERALLY LESS THAN A TENTH INCH PER HOUR. WILL GO AHEAD AND LET THE FLOOD WATCH EXPIRE AT 4 PM...AS ADDITIONAL HEAVY RAIN IS NOT EXPECTED. EVEN THOUGH THE WATCH WILL BE DROPPED FLOODING WILL CONTINUE TONIGHT AS MENTIONED BEFORE...AS RUNOFF CONTINUES TO INUNDATE LOW WATER CROSSINGS AND OTHER FLOOD PRONE LOCATIONS. POPS TONIGHT WILL BE TRICKY...AS THE BACK END OF THE MAIN AREA OF SHOWERS WILL REACH THE KANSAS/MISSOURI BORDER AFTER 22Z. WILL PROBABLY TWEAK POPS A BIT BEFORE ZONE ISSUANCE...BUT THE GENERAL TREND WILL BE LOW POPS ACROSS OUR WESTERN AREAS AND LIKELY POPS ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE EVENING. IN ADDITION...ANOTHER WAVE WILL DROP SOUTH TONIGHT BUT WITH DRIER AIR FILTERING IN BEHIND THE DEPARTING FRONT...NOT EXPECTING WIDESPREAD ADDITIONAL RAINFALL TO DEVELOP DURING THE OVERNIGHT HOURS. THURSDAY LOOKS COOL WITH BREEZY NORTHWEST FLOW AT THE SURFACE. AN UPPER LOW SLOWLY MEANDERING ACROSS THE GREAT LAKES REGION WILL BRING SOME CLOUDS TO THE AREA...ESPECIALLY ACROSS OUR NORTHEAST LOCATIONS. THERE MAY EVEN BE A STRAY SHOWER OR TWO ASSOCIATED WITH THIS FEATURE. WITH THIS IN MIND CONTINUED SLIGHT CHANCES UP TOWARDS THE OSAGE BEACH AND ROLLA AREAS. HIGHS LOOK TO STRUGGLE TO REACH 60 DEGREES WHERE THE CLOUDS HOLD FIRM...WITH WARMER MIDDLE 60S EXPECTED ALONG THE KANSAS BORDER. THROUGH THE WEEKEND CONDITIONS GENERALLY LOOK DRY...BUT SEVERAL PERIODS OF SLIGHT CHANCE POPS WILL RESIDE OVER MAINLY THE EASTERN THIRD OF THE FORECAST AREA. BOTH THE GFS AND NAM SHOW THE AFOREMENTIONED UPPER LOW REMAINING NEARLY STATIONARY ACROSS THE GREAT LAKES REGION BEFORE DIVING SOUTHEAST ACROSS KENTUCKY BY SUNDAY. ISOLATED LIGHT SHOWER ACTIVITY IS POSSIBLE ON THE WESTERN FRINGE OF THE FEATURE. HIGHS LOOK TO RANGE FROM THE MIDDLE 60S TO LOWER 70S FRIDAY AND SATURDAY. I TEMPERED BACK THE STRONGER WARMUP PAINTED IN THE PREVIOUS SATURDAY GRIDS AS EVEN THE WARMEST OUTLIERS IN THE ENSEMBLE DATA WERE COOLER THAN WHAT WE HAD GOING. SAW && .AVIATION... LIGHT RAIN WILL COME TO AN END AT THE JOPLIN AND SPRINGFIELD TERMINALS EARLY THIS EVENING BY 03Z. VFR CEILINGS WILL PERSIST BUT CLEAR FROM THE WEST BY LATE EVENING. LOCALIZED MVFR CEILINGS MAY FORM ESPECIALLY OVER THE OZARK PLATEAU. PATCHY LIGHT FOG MAY FORM OVERNIGHT BUT IT APPEARS A SUFFICIENT PRESSURE GRADIENT WILL BE IN PLACE TO PREVENT SIGNIFICANT FOG FORMATION. BROKEN TO OVERCAST CEILINGS WILL DEVELOP AGAIN THURSDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE REGION. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY DURING THE DAY THURSDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 10, 8:30 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT WED MAY 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WHILE THE HEAVY RAINFALL HAS ENDED FLOODING WILL CONTINUE AT MANY LOW WATER CROSSINGS....STREAMS...AND OTHER FLOOD PRONE AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS MAY REMAIN FLOODED INTO THE DAY ON THURSDAY...AS RUNOFF CONTINUES FROM RECENT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW/FOSTER/IZZI
In the hours before
Local storm report, May 10, 4:08 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD PINEVILLE 36.59N 94.38W
05/10/2006 MCDONALD MO LAW ENFORCEMENT
STREAMS AND RIVERS RISING QUICKLY. SEVERAL COUNTY ROADS
AND LOW WATER BRIDGES ARE IMPASSABLE. WATER IS RUNNING
OVER HIGHWAY E SOUTH OF POWELL.
&&
SCHULTZLocal storm report, May 10, 5:18 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD HARTVILLE 37.25N 92.51W
05/10/2006 WRIGHT MO EMERGENCY MNGR
THE GASCONADE AND WOODS FORK RIVERS ARE OUT OF THEIR
BANKS AT HARTVILLE.
0515 PM FLOOD NORWOOD 37.11N 92.41W
05/10/2006 WRIGHT MO EMERGENCY MNGR
LOW LYING AREAS IN NORWOOD ARE FLOODED.
&&
SCHULTZLocal storm report, May 10, 5:40 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 2 N MARSHFIELD 37.37N 92.91W
05/10/2006 WEBSTER MO LAW ENFORCEMENT
VINEYARD ROAD CLOSED DUE TO WATER OVER ROADWAY.
0300 PM FLOOD 4 SW MARSHFIELD 37.30N 92.96W
05/10/2006 WEBSTER MO LAW ENFORCEMENT
NORTH OF INTERSTATE 44...GREENWOOD ROAD IS CLOSED.
0300 PM FLOOD 2 NE NIANGUA 37.41N 92.81W
05/10/2006 WEBSTER MO LAW ENFORCEMENT
BOWEN CREEK FLOODING
0300 PM FLOOD 4 NE NIANGUA 37.43N 92.78W
05/10/2006 WEBSTER MO LAW ENFORCEMENT
CANTRELL CREEK FLOODING
0300 PM FLOOD 5 NE NIANGUA 37.44N 92.77W
05/10/2006 WEBSTER MO LAW ENFORCEMENT
GASCONADE RIVER FLOODING
&&
SCHULTZLocal storm report, May 10, 5:41 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD LEBANON 37.68N 92.66W
05/10/2006 LACLEDE MO BROADCAST MEDIA
SEVERAL STREETS CLOSED IN LEBANON.
&&
AFOSTERLocal storm report, May 10, 6:02 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 3 E WILLARD 37.31N 93.37W
05/10/2006 GREENE MO NWS EMPLOYEE
NORTH FARM ROAD 125 AT LITTLE SAC RIVER.
&&
AFOSTERNearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.